Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2005, 1:14 PM PDT for San Bernardino County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 1:14 PM PDT (20:14 UTC)
- Expired
- Jul 30, 2005, 2:00 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 302015
SVRVEF
CAC071-302100-
/O.NEW.KVEF.SV.W.0037.050730T2014Z-050730T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
114 PM PDT SAT JUL 30 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 200 PM PDT
* AT 112 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
THE MOJAVE NATIONAL PRESERVE NEAR IVANPAH...OR ABOUT 22 MILES
SOUTH OF PRIMM...AND MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL NORTHEASTERN SAN
BERNARDINO COUNTY THROUGH 200 PM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3547 11521 3537 11509 3527 11504 3521 11537
3526 11541 3529 11541 3533 11544 3537 11544
$$
MORGAN1 follow-up statement
000
WWUS55 KVEF 302039
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
138 PM PDT SAT JUL 30 2005
CAC071-302100-
/O.CON.KVEF.SV.W.0037.000000T0000Z-050730T2100Z/
SAN BERNARDINO CA-
138 PM PDT SAT JUL 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM PDT FOR
NORTHEASTERN SAN BERNARDINO COUNTY...
AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE ORIGINAL SEVERE THUNDERSTORM HAD WEAKENED CONSIDERABLY.
HOWEVER...A NEW SEVERE STORM WAS RAPIDLY DEVELOPING 9 MILES SOUTH OF
NIPTON. THIS STORM IS ALSO CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS MOVING
EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF SAN
BERNARDINO COUNTY.
LAT...LON 3554 11532 3537 11509 3537 11509 3525 11533
3530 11535 3533 11538 3538 11541 3544 11544
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:57 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 30, 8:57 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 857 AM PDT SAT JUL 30 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEAR THE FOUR CORNERS REGION THROUGH THE WEEKEND. SOUTH TO SOUTHEAST FLOW AROUND THE HIGH WILL KEEP A DECENT AMOUNT OF MONSOONAL MOISTURE OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP EACH AFTERNOON...AND KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .UPDATE...MORNING ANALYSIS REVEALS VERY JUICY AIR IN THE LOW LEVELS /ESPECIALLY SOUTHEAST TWO THIRDS OF THE CWFA/ BUT SLIGHTLY WARMER AIR ALOFT. THIS SHOULD CAUSE THUNDERSTORM DEVELOPMENT TO BE A LITTLE LATER TODAY THAN YESTERDAY...BUT IT WILL NOT BE SUFFICIENT TO STOP IT ENTIRELY. AGREE WITH MID SHIFT ASSESSMENT THAT SLOW MOVING STORMS WITH HEAVY RAIN WILL PROBABLY PRODUCE ISOLATED FLASH FLOODING...BUT LACK OF A MESOSCALE FOCUSING MECHANISM SUGGESTS NO FLASH FLOOD WATCH AT THIS TIME. NO CHANGE TO CURRENT FORECAST. && .PREV DISCUSSION... 305 AM PDT SAT JUL 30 2005 .SHORT TERM...CONVECTION HAS ALL BUT ENDED OVER THE REGION AT THIS TIME WITH THE EXCEPTION OF LINCOLN COUNTY IN SOUTHERN NEVADA AND LA PAZ COUNTY IN SOUTHWESTERN ARIZONA WHERE OCCASIONAL LIGHTNING AND LIGHT TO MODERATE RAIN SHOWERS CONTINUE. CONVECTIVE DEBRIS CLOUDS ARE ON THE DECREASE ACROSS THE REGION AND MOST AREAS SHOULD BE MOSTLY CLEAR BY SUNRISE WITH THE POSSIBLE EXCEPTION OF MOHAVE AND LINCOLN COUNTIES. SIMILAR ATMOSPHERIC CONDITIONS ARE FORECAST BY THE MODELS FOR TODAY AND SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING NEAR MID DAY AS DAYTIME HEATING QUICKLY DESTABILIZES THE ATMOSPHERE. NOT REALLY FINDING ANY FOCUSING MECHANISM FOR CONVECTION TODAY. HOWEVER RICH MOISTURE AND LIGHT WINDS THROUGH MUCH OF THE LOWER TO MID ATMOSPHERE POINTS TO HEAVY RAIN WITH ANY THUNDERSTORMS THAT DO DEVELOP. NOT CONFIDENT ENOUGH THAT THERE WILL BE ENOUGH THUNDERSTORM COVERAGE TO PRODUCE WIDESPREAD FLASH FLOODING TODAY...SO WILL DEFER THIS DECISION TO THE DAY CREW. SIMILAR SITUATION FOR SUNDAY. MONDAY COULD BE ANOTHER STORY AS THE GFS BRINGS AN INVERTED TROUGH INTO THE AREA. WILL HAVE TO WATCH IF THIS ACTUALLY DEVELOPS. .LONG TERM...NO SIGNIFICANT CHANGES TO THE OVERALL PATTERN WITH UPPER HIGH ROUGHLY NEAR THE FOUR CORNERS AREA TUESDAY THROUGH FRIDAY. THE HIGH MAY DRIFT A BIT CLOSER TO US BY FRIDAY IF THE GFS VERIFIES BUT THIS SHOULD HAVE LITTLE IMPACT ON EXPECTED WEATHER. CONTINUING SLIGHT CHANCE TO CHANCE POPS FOR THE FORECAST AREA THROUGH THE PERIOD AS GENERALLY SOUTHEAST FLOW WILL CONTINUE TO CIRCULATE MOISTURE INTO THE AREA WITH THE AIRMASS REMAINING SOMEWHAT UNSTABLE. ALSO DO NOT EXPECT ANY SIGNIFICANT TEMPERATURES TRENDS THROUGH THE PERIOD. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY. ERRATIC AND GUSTY WINDS...AND BRIEF HEAVY RAIN MAY ACCOMPANY THESE STORMS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN/HARRISON
Hazardous weather outlook, Jul 30, 11:39 AM PDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMAT NATIONAL WEATHER SERVICE LAS VEGAS NV 1139 AM PDT SAT JUL 30 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-311838- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1139 AM PDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...SATURDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM BARSTOW CALIFORNIA TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:55 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 50 min |
| Jul 29, 9:56 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 52 min |
| Jul 30, 2:04 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Jul 30, 3:05 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 40 min |
| Jul 30, 3:57 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.